Medical questions & health advice by board certified doctors
"My daughter has hypoproteinemia and iron deficiency anemia. How can I help her?"
These condition are back when she stopped taken iron supplement
Thank you very much for your question, and I am sorry to hear about your daughter's symptoms. I would recommend that you set up an appointment with a physician-- either a primary care doctor or a gastroenterologist-- to have her further evaluated. Iron deficiency anemia and low protein levels can be caused by numerous conditions.
See a doctor who can help
Find a Primary care-doctors near you
Often they are found in gastrointestinal conditions that cause malabsorption. Celiac disease, for example, would lead to fatty, greasy stools and diarrhea that prevent proper uptake of nutrients, including iron. Inflammatory bowel diseases such as Crohn's can also cause poor nutrient absorption. Lactose intolerance should also be considered. Separate from malabsorptive problems, slow bleeding of any source can cause iron deficiency. In young women, heavy menstrual periods are typically the cause. Another relatively common source of slow bleeding is the gastrointestinal tract. Finally, low protein and low iron levels could also be caused by poor nutrition. If you are concerned about your daughter's diet or are concerned about an eating disorder, she should certainly be evaluated. She may benefit from consultation with a nutritionist for this reason. I hope that this was helpful, and I again strongly recommend that you make an appointment with a physician to discuss this further. Best of luck!
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.